Alert archive / California / Red Flag Warnings in 2019
Red Flag Warning 4, NWS Sacramento, CA
NWS Sacramento, CA issued this red flag warning at Sep 4, 2019, 2:51 PM PDT. It took effect at Sep 4, 2019, 5:00 PM PDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2019, 2:51 PM PDT (21:51 UTC)
- In effect from
- Sep 4, 2019, 5:00 PM PDT
- Expired
- Sep 5, 2019, 3:30 AM PDT
- In force
- 11 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
924 WWUS86 KSTO 042151 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 251 PM PDT Wed Sep 4 2019 ...A Red Flag Warning is in effect across portions of Interior Northern California from 5 PM today through late Thursday morning... .An area of low pressure off the coast will move through northwestern California this evening. As the system interacts with a pool of monsoonal moisture, scattered thunderstorms may break out across the northern Coastal Range, the Shasta County mountains, the Sierra north of I-80 and adjacent foothills, and Burney Basin. Initial activity may be dry in nature before turning to areas of wetting rains during the overnight hours. The potential for abundant lightning may trigger fire starts over seasonably dry fuels. CAZ213-214-263-266-268-279-051800- /O.UPG.KSTO.FW.A.0004.190905T0000Z-190905T1800Z/ /O.NEW.KSTO.FW.W.0004.190905T0000Z-190905T1800Z/ Eastern Portion of Shasta/Trinity NF- Burney Basin and Northeast Plateau in Shasta County Including Northwest Lassen NF north of Lassen NP-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units- Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak- Beckworth Peak)-Eastern Mendocino NF- 251 PM PDT Wed Sep 4 2019 ...RED FLAG WARNING IN EFFECT UNTIL 11 AM PDT THURSDAY FOR LIGHTNING FOR FIRE WEATHER ZONES 213, 214, 263, 266, 268, AND 279 INCLUDING THE MOUNTAINS, FOOTHILLS, AND BURNEY BASIN... The National Weather Service in Sacramento has issued a Red Flag Warning, which is in effect until 11 AM PDT Thursday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zones 213, 214, 263, 266, 268, and 279. This includes the northern Coastal Range, the Shasta County mountains, the Sierra north of I-80 and adjacent foothills, and Burney Basin. * WIND...Gusty and erratic winds around thunderstorms. Isolated wind gusts up to 40 mph. * HUMIDITY...Minimum 10-20 percent; Overnight recoveries around 50-70 percent. * THUNDERSTORMS...Potential for a mixture of dry and wet thunderstorms causing local fire starts due to lightning. * IMPACTS...any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Abundant lightning on existing very dry fuels could cause numerous new fire ignitions. Gusty and erratic outflow winds could also create extreme fire growth potential. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
1 follow-up statement
667 WWUS86 KSTO 051030 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 330 AM PDT Thu Sep 5 2019 CAZ213-214-263-266-268-279-051130- /O.CAN.KSTO.FW.W.0004.000000T0000Z-190905T1800Z/ Eastern Portion of Shasta/Trinity NF- Burney Basin and Northeast Plateau in Shasta County Including Northwest Lassen NF north of Lassen NP-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units- Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak- Beckworth Peak)-Eastern Mendocino NF- 330 AM PDT Thu Sep 5 2019 ...RED FLAG WARNING IS CANCELLED FOR LIGHTNING FOR FIRE WEATHER ZONES 213, 214, 263, 266, 268, AND 279... The National Weather Service in Sacramento has cancelled the Red Flag Warning. Isolated thunderstorms accompanied by wetting rain will be possible this morning. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Sep 4, 3:35 AM PDT, 11 hours 16 minutes earlier.
Area forecast discussion, Sep 4, 3:35 AM PDT, 11 hours 16 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 335 AM PDT Wed Sep 4 2019 .SYNOPSIS... Afternoon mountain thunderstorms possible today and Thursday. Above normal temperatures today and Thursday. followed by near or below normal temperatures late this week into next week && .DISCUSSION... Upper flow over Norcal becoming more southerly today as an upper low over the eastern Pacific digs towards the coast. Isolated monsoon type thunderstorms formed over the Sierra just south of the CWA on Tuesday so a chance of showers or thunderstorms over the northern Sierra today looks good as upper flow shifts. Shortwave disturbances pivoting northward in this southerly flow may bring isolated showers or thunderstorms over the coast range today as well. Moisture progs indicate that main moisture is still above 700 mb so rainfall with any thunderstorms will be limited. RH values are expected to remain moderate and thunderstorm coverage will be limited so fire impacts should be limited as well. Not expecting a significant change in airmass today so expect daytime highs should come in similar to Tuesday with daytime highs a few to several degrees above normal. Instability shifts northward tonight and Thursday so shower and thunderstorm threat shifts northward as well bringing a thunderstorm threat to the Shasta county mountains. This threat will continue through the day Thursday as the offshore upper low shifts to the northeast towards the Pacific Northwest. Thursday will likely see a little cooling most places but highs will still remain above normal. Flat upper ridging returns on Friday for a temporary end to the mountain shower threat and a little more cooling. Another Pacific trough approaches the north coast on Saturday bringing daytime highs down to below normal for the first time in a quite a while. Could see a few showers over the Shasta county mountains Saturday night as this system clips through Norcal. && .EXTENDED DISCUSSION (Sunday THROUGH Wednesday)... Troughing will bring cooler weather to the region on Sunday, in addition to isolated showers and thunderstorms over northern Sierra and Cascades. Deterministic models aren't the most excited about this opportunity, but ensemble guidance remains persistent. At this time, we've opted to keep the precip chance as showers instead of thunderstorms, but as we get closer to the day there's a chance we could see more favorable convective parameters. Beyond Sunday and into early next week, high temperatures are forecast to be below normal. && .AVIATION... Mainly VFR conditions are expected across northern California today. There will be chances for showers and thunderstorms in the mountains this afternoon and evening, which may drop ceilings and visibility at times. Some vicinity showers and/or thunderstorms could reach KRDD and KRBL. && .STO WATCHES/WARNINGS/ADVISORIES... None. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 9:51 AM PDT | Fire Weather Watch | STO | 5 hr |
Nearby
Red Flag Warnings in California, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.